edoc

Case report : reversible QT prolongation with torsades de pointes in a patient with pimozide intoxication

Krähenbühl, S. and Sauter, B. and Kupferschmidt, H. and Krause, M. and Wyss, P. A. and Meier, P. J.. (1995) Case report : reversible QT prolongation with torsades de pointes in a patient with pimozide intoxication. American journal of the medical sciences, Vol. 309, H. 6. S. 315-316.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A5261743

Downloads: Statistics Overview

Abstract

Pimozide is a diphenylpiperidine neuroleptic with well characterized cardiovascular side effects including QT prolongation. So far, life-threatening cardiac arrhythmias, in particular torsades de pointes, have not been described in patients treated with pimozide. The authors describe a patient in whom torsades de pointes developed after the ingestion of 800 mg pimozide as a suicide attempt. After intravenous treatment with lidocaine and magnesium, the patient recovered completely and the QT interval had normalized 5 days after the intoxication. Potential mechanisms leading to torsades de pointes in patients treated with pimozide are discussed.
Faculties and Departments:11 Rektorat und Verwaltung > Vizerektorat Forschung
UniBasel Contributors:Meier-Abt, Peter J.
Item Type:Article, refereed
Bibsysno:Link to catalogue
Publisher:Lea and Febiger
ISSN:0002-9629
Note:Publication type according to Uni Basel Research Database: Journal item
Related URLs:
Identification Number:
Last Modified:22 Mar 2012 14:24
Deposited On:22 Mar 2012 13:41

Repository Staff Only: item control page